Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jul 16, 2021, 6:01 PM EDT for Centre County, Pennsylvania. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2021, 6:01 PM EDT (22:01 UTC)
- Expired
- Jul 16, 2021, 6:30 PM EDT
- In force
- 29 min
- Issued by
- NWS State College, PA
County Centre County, PA
The radar
The State College radar (KCCX), 53 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.0 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1491 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
654
WWUS81 KCTP 162201
SPSCTP
Special Weather Statement
National Weather Service State College PA
601 PM EDT Fri Jul 16 2021
PAZ019-026-027-045-162230-
Southern Clinton PA-Huntingdon PA-Mifflin PA-Southern Centre PA-
601 PM EDT Fri Jul 16 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF SOUTHERN CLINTON...
HUNTINGDON...MIFFLIN...AND SOUTHERN CENTRE COUNTIES UNTIL 630 PM
EDT...
At 601 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Glen Union to Lamar to Whipple Dam State
Park. Movement was east at 25 mph.
Pea size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Lock Haven, Carroll, Woodward, Boalsburg, Pleasant Gap, Lamar,
Burnham, Zion, Mill Hall, Milroy, Avis, Dunnstown, Flemington, Centre
Hall, Castanea, Yeagertown, Millheim, Blanchard, Reedsville and
Aaronsburg.
LAT...LON 4120 7730 4118 7729 4118 7727 4108 7718
4107 7714 4105 7714 4085 7736 4082 7735
4064 7750 4065 7790 4098 7765 4106 7769
4121 7732
TIME...MOT...LOC 2201Z 260DEG 21KT 4119 7765 4099 7756 4068 7785
$$
EvanegoWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 16, 3:11 PM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 16, 3:11 PM EDT, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service State College PA 311 PM EDT Fri Jul 16 2021 .SYNOPSIS... A cold front over the eastern Great Lakes will drift very slowly to the south tonight and through the upcoming weekend as several weak waves of low pressure ride northeast along it. The very warm and humid airmass across Pennsylvania ahead of the front will help to create numerous showers and scattered thunderstorms. Locally heavy rain and isolated strong wind gusts are likely this evening, and again during the same period Saturday. Drier air should push south into the northern part of the Commonwealth on Sunday, though scattered to numerous showers and a few thunderstorms are likely across the Lower Susquehanna Valley. A slow moving upper trough is likely to linger over the area into much of next week, bringing a reprieve from excessive humidity and overall drier conditions. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... Slow moving front focuses locally heavy afternoon and evening downpours over the NW and NC mountains through this evening. FFG values over northern tier counties less than one inch, but 2"+ this afternoon for NW Mountains. Training cells will be watched closely this evening over the NW Mountains and points east. Heavy rain threat shifts eastward to include much of the northern half of central PA overnight, as stalled front slowly bleeds southward and right entrance region of ULJ focuses persistent showers and thunderstorms with locally heavy rainfall there. Flash Flood Watch is in effect for a large portion of north central PA tonight through Saturday evening with several rounds of heavy rainfall likely to produce excessive runoff on nearly saturated surface soil conditions. Farther south and southeast, diurnal activity will wane after sunset with a relatively quiet period of time from late tonight into Saturday morning. Focus for heavy rains shifts southward by Saturday afternoon as convection fires from the central mountains eastward through the Middle to Lower Susq River Valley, and future shifts (eve or mid) will address and collaborate potential expansion of FLash Flood Watches to include the Saturday period over the southern and especially southeastern half of central PA. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... Rich moisture plume will stay draped across much of Central PA Saturday, bringing max coverage and highest intensity of convective rainfall, and raising potential flood concerns again for areas that have been very wet lately. WPC coordinated MDT Excessive Rainfall risk over the region for Saturday. A cold front will slowly cross PA through the day Saturday, bringing rounds of showers and storms across the entire area. The airmass in front of the cold front will be hot and juicy with PWs will approaching or slightly above 2". Best chance for flash flooding over the Middle to Lower Susq River Valley comes Sat afternoon and evening, and later shifts will be collaborating with our eastern neighbors on further FFA issuances. After an evening maximum in intensity and coverage, front drops southeastward and south of the Mason Dixon line by early Sunday. Showers linger into Sunday morning behind FROPA but heavy rain threat should be over by then. && .LONG TERM /SUNDAY THROUGH FRIDAY/... Persistent upper level troughing with a mean west-northwest flow aloft will bring a series of cold fronts through central PA next week. Timing of these fronts is uncertain with max POPs weighted toward the afternoon and evening hours. Each front will be accompanied by scattered showers and t-storms, but with much lower PWATs (available deep moisture) we expect the probability of heavy rainfall to remain low. CPC outlooks tilt the odds toward below average rainfall beyond midweek. SPC has noted that the overall speed of the flow aloft associated with the broad upper troughing is fcst to remain rather weak. The weak flow combined with lack of well-defined shortwave troughs and diffs with frontal timing favors a low predictability for severe weather. Lastly, we were keen to utilize a 50/50 weighting of NBM with the consensus multi-model blend which trends daytime temps closer to or just below seasonal averages through midweek. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... Scattered SHRA and TSRA will develop across the northwest Fri late morning and afternoon, and spread east/southeast through the afternoon. Have added VCSH to everywhere except SE airfields, but most widespread activity is expected in the NW. Will wait to add VCTS or -TSRA when confidence in timing increases. VFR will prevail everywhere by Friday afternoon, with ceilings gradually lowering in the northern mountains overnight. Outlook... Sat...Restrictions possible in SHRA/TSRA Sun...Showers gradually sag southeast, reductions possible. Mon-Tue...Isolated to scattered P.M. showers/t-storms. && .CTP WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 10 PM EDT this evening through Saturday evening for PAZ004>006-010>012-037-041-042-045-046. && SYNOPSIS...Lambert/DeVoir NEAR TERM...Lambert/DeVoir SHORT TERM...Lambert/DeVoir LONG TERM...Steinbugl AVIATION...Gartner/Banghoff
Hazardous weather outlook, Jul 16, 4:55 PM EDT, 1 hour 6 minutes before
Hazardous Weather Outlook National Weather Service State College PA 455 PM EDT Fri Jul 16 2021 PAZ017>019-024>028-033>036-049-050-056>059-063>066-172100- Clearfield-Northern Centre-Southern Centre-Cambria-Blair-Huntingdon- Mifflin-Juniata-Somerset-Bedford-Fulton-Franklin-Union-Snyder-Perry- Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster- 455 PM EDT Fri Jul 16 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Isolated to scattered strong to severe thunderstorms with gusty winds and hail are possible through this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered strong to severe thunderstorms with gusty winds and hail are possible Saturday afternoon and evening. Locally very heavy rain of over 2 inches may occur in less than one hour where a few thunderstorms train over the same location. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004>006-010>012-037-041-042-045-046-051>053-172100- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Tioga- Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming- Montour-Northumberland-Columbia- 455 PM EDT Fri Jul 16 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. Scattered strong to severe thunderstorms with gusty winds and hail are possible through this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. Scattered strong to severe thunderstorms with gusty winds and hail are possible Saturday afternoon and evening. Locally very heavy rain of over 2 inches may occur in less than one hour where a few thunderstorms train over the same location. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Local storm report, Jul 16, 5:02 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
502 PM EDT FRI JUL 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND DMG CLEARFIELD 41.03N 78.44W
07/16/2021 CLEARFIELD PA FIRE DEPT/RESCUE
LARGE LIMBS DOWN ON ROAD NEAR INTERSECTION
OF NICHOLS STREET AND WILLIAMS STREET.
&&Local storm report, Jul 16, 5:24 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
524 PM EDT FRI JUL 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM FLASH FLOOD 2 NE WEST MILTON 41.04N 76.78W
07/16/2021 NORTHUMBERLAND PA TRAINED SPOTTER
SEVERAL INCHES OF WATER FLOWING ACROSS ROAD
AT LIMESTONEVILLE RD AND CHURCH RD.
&&
MRCSpecial weather statement, Jul 16, 5:25 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service State College PA
525 PM EDT Fri Jul 16 2021
PAZ058-162145-
Schuylkill PA-
525 PM EDT Fri Jul 16 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SCHUYLKILL COUNTY UNTIL
545 PM EDT...
At 525 PM EDT, Doppler radar indicated a strong thunderstorm over
Snyders, moving east at 20 mph.
Penny size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Snyders.
LAT...LON 4070 7581 4069 7584 4068 7589 4072 7592
4081 7588 4081 7587 4074 7576
TIME...MOT...LOC 2125Z 270DEG 17KT 4073 7586
EvanegoSpecial weather statement, Jul 16, 5:32 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service State College PA
532 PM EDT Fri Jul 16 2021
PAZ012-018-162200-
Northern Centre PA-Northern Clinton PA-
532 PM EDT Fri Jul 16 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF NORTHERN CENTRE AND
NORTHERN CLINTON COUNTIES UNTIL 600 PM EDT...
At 532 PM EDT, Doppler radar indicated a strong thunderstorm near
Pine Glen, moving east at 30 mph.
Penny size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Snow Shoe, Clarence, Moshannon, Monument, Glen Union and Orviston.
LAT...LON 4130 7759 4113 7753 4105 7770 4101 7800
4113 7805 4121 7798
TIME...MOT...LOC 2132Z 249DEG 28KT 4112 7797
EvanegoSpecial weather statement, Jul 16, 5:44 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service State College PA
544 PM EDT Fri Jul 16 2021
PAZ018-019-045-162215-
Northern Centre PA-Southern Clinton PA-Southern Centre PA-
544 PM EDT Fri Jul 16 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF NORTHERN CENTRE...
SOUTHERN CLINTON...AND SOUTHERN CENTRE COUNTIES UNTIL 615 PM EDT...
At 544 PM EDT, Doppler radar indicated a strong thunderstorm over
Milesburg, moving northeast at 25 mph.
Pea size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Bellefonte, Pleasant Gap, Lamar, Lemont, Zion, Houserville, Mill
Hall, Centre Hall, Milesburg, Millheim, Blanchard, Aaronsburg,
Rebersburg, Madisonburg, Bald Eagle State Park, Mackeyville, Howard
and Beech Creek.
LAT...LON 4090 7739 4082 7781 4103 7786 4105 7770
4115 7750 4114 7749
TIME...MOT...LOC 2144Z 243DEG 24KT 4096 7776
EvanegoSpecial weather statement, Jul 16, 6:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
601 PM EDT Fri Jul 16 2021
PAZ019-026-027-045-162230-
Southern Clinton PA-Huntingdon PA-Mifflin PA-Southern Centre PA-
601 PM EDT Fri Jul 16 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF SOUTHERN CLINTON...
HUNTINGDON...MIFFLIN...AND SOUTHERN CENTRE COUNTIES UNTIL 630 PM
EDT...
At 601 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Glen Union to Lamar to Whipple Dam State
Park. Movement was east at 25 mph.
Pea size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Lock Haven, Carroll, Woodward, Boalsburg, Pleasant Gap, Lamar,
Burnham, Zion, Mill Hall, Milroy, Avis, Dunnstown, Flemington, Centre
Hall, Castanea, Yeagertown, Millheim, Blanchard, Reedsville and
Aaronsburg.
LAT...LON 4120 7730 4118 7729 4118 7727 4108 7718
4107 7714 4105 7714 4085 7736 4082 7735
4064 7750 4065 7790 4098 7765 4106 7769
4121 7732
TIME...MOT...LOC 2201Z 260DEG 21KT 4119 7765 4099 7756 4068 7785
EvanegoThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 9:40 PM EDT | Special Weather Statement | CTP | Warren | 50 min |
| Jul 16, 1:22 PM EDT | Flood Watch | CTP | Cameron, Clinton, Elk, Lycoming, McKean, Potter and 3 more | 21 min |
| Jul 16, 1:46 PM EDT | Flash Flood Watch | CTP | Adams, Cameron, Clinton, Columbia, Dauphin, Elk and 12 more | 32 hr |
| Jul 16, 1:59 PM EDT | Special Weather Statement | CTP | Montour | 31 min |
| Jul 16, 2:05 PM EDT | Areal Flood Advisory | CTP | Lycoming, Sullivan | 2 hr |
| Jul 16, 2:18 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter | 42 min |
| Jul 16, 2:29 PM EDT | Special Weather Statement | CTP | Montour | 31 min |
| Jul 16, 2:52 PM EDT | Special Weather Statement | CTP | Potter | 23 min |
| Jul 16, 2:59 PM EDT | Areal Flood Advisory | CTP | Columbia, Montour, Northumberland | 2 hr |
| Jul 16, 2:59 PM EDT | Special Weather Statement | CTP | Columbia | 31 min |
| Jul 16, 3:14 PM EDT | Special Weather Statement | CTP | Potter | 31 min |
| Jul 16, 3:19 PM EDT | Special Weather Statement | CTP | Montour | 26 min |
| Jul 16, 3:22 PM EDT | Special Weather Statement | CTP | Juniata, Perry | 38 min |
| Jul 16, 3:54 PM EDT | Special Weather Statement | CTP | Clearfield | 36 min |
| Jul 16, 4:07 PM EDT | Special Weather Statement | CTP | Clearfield | 38 min |
| Jul 16, 4:11 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 49 min |
| Jul 16, 4:18 PM EDT | Special Weather Statement | CTP | Tioga | 42 min |
| Jul 16, 4:20 PM EDT | Flash Flood Warning | CTP | Columbia, Montour, Northumberland, Union | 85 min |
| Jul 16, 4:29 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 46 min |
| Jul 16, 4:30 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 45 min |
| Jul 16, 4:47 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 43 min |
| Jul 16, 4:57 PM EDT | Special Weather Statement | CTP | Clinton | 33 min |
| Jul 16, 4:59 PM EDT | Areal Flood Advisory | CTP | Lycoming, Tioga | 2 hr |
| Jul 16, 5:10 PM EDT | Areal Flood Advisory | CTP | Sullivan | 3 hr |
| Jul 16, 5:13 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming | 32 min |
| Jul 16, 5:25 PM EDT | Special Weather Statement | CTP | Carbon | 20 min |
| Jul 16, 5:31 PM EDT | Flash Flood Warning | CTP | Sullivan | 108 min |
| Jul 16, 5:32 PM EDT | Special Weather Statement | CTP | Clinton | 28 min |
| Jul 16, 5:44 PM EDT | Special Weather Statement | CTP | Centre | 31 min |
| Jul 16, 6:02 PM EDT | Severe Thunderstorm Warning | CTP | Sullivan | 45 min |
| Jul 16, 6:31 PM EDT | Special Weather Statement | CTP | Union | 29 min |
| Jul 16, 6:52 PM EDT | Special Weather Statement | CTP | Columbia | 23 min |
| Jul 16, 6:57 PM EDT | Special Weather Statement | CTP | Union | 33 min |
| Jul 16, 7:15 PM EDT | Areal Flood Advisory | CTP | Columbia, Lycoming, Montour, Northumberland, Snyder, Union | 2 hr |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.